Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Does zeaxanthin and lutein cause face flushing?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
I am experiencing face flushing, I have had it for weeks, wondering if an eye supplement might be causing this. I take Simply Right lutein and zeaxanthin. Wondering specially about the zeaxanthin? Any ideas? Nothing else is new for me.
Posted Fri, 3 Jan 2014 in Medicines and Side Effects
Answered by Dr. Fatbardha Sejdini 2 hours later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, The face flushing you are experiencing could be a side effect of taking this supplement. Although it is reported safe to use, there are many other ingredients inside this supplement which go undetected, and could be a cause of such flushing. Another cause for face flushing is erysipela, infection of the skin in the face. If this is your case, then, should consult a dermatologist to rule it out and/or start proper treatment (antiboitic is the drug of choice). As you are reporting to be 61 years old, I'd wanted to ask if you are still having your periods? If not, when did they stopped and if there are other problems you are facing recently? All the best! Dr.Bardha Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor